[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1991

Dopamine-Induced Localized Cutaneous Vasoconstriction and Piloerection

Author Affiliations

Department of Dermatology University of California, Irvine Medical Center Orange, CA 92668

Arch Dermatol. 1991;127(4):586-587. doi:10.1001/archderm.1991.04510010154027
Abstract

To the Editor.  —Dopamine is a common drug used in the emergency department and intensive care unit settings. Previously reported cutaneous complications have included local skin necrosis due to extravasation at the site of the intravenous canula, 1 and acral gangrene due to distal vasoconstriction leading to ischemia.2I report an unusual local cutaneous reaction proximal to the site of dopamine infusion.

Report of a Case.  —A previously healthy 27-year-old man was admitted to the coronary care unit with congestive heart failure due to idiopathic cardiomyopathy. A dopamine infusion at 5 to 7 μ/kg per minute was begun through a peripheral intravenous line in the left cephalic vein just above the wrist. Approximately 2 hours later, the patient noted an asymptomatic "rash" on the lateral side of the left upper arm, midway between the elbow and the shoulder.

First Page Preview View Large
First page PDF preview
First page PDF preview
×